MAUDE Adverse Event Report: ARTHREX, INC. POWERASP,4.0MM X 13CM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. POWERASP,4.0MM X 13CM; MANUAL INSTR, GENERAL SURGICAL
Model Number POWERASP,4.0MM X 13CM
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 08/07/2024, it was reported by a sales representative via sems-(b)(4) that (2) ar-8400pr powerasp came apart.This occurred during use the housing that interacts with the shaver handpiece melted and dissembled.The units functioned fine long enough for the surgeon to complete the case, however, they then stopped working and came/melted apart.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to insufficient fluid flow during use.

Brand Name
POWERASP,4.0MM X 13CM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19974609
Report Number1220246-2024-07166
Device Sequence Number7075221
Product Code GFF
UDI-Device Identifier00888867043619
UDI-Public00888867043619
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOWERASP,4.0MM X 13CM
Device Catalogue NumberAR-8400PR
Device Lot Number15133161
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown